When I was about 12 years old, I was misdiagnosed withepilepsy and put on very high doses of medication for more than 20 years. This was at my mother’s request because shetold the doctor she kept seeing my arms and legs jerking when I was sleepingand she made her own diagnoses that these were seizures. She had some influence over a doctor and gothim to put me on epilepsy medication even though the neurologist said there wasnothing wrong with me other than, perhaps, my body adjusting to puberty. My mother claims to have been a nurse beforeshe was married and liked to give people medical advice.
I was a happy, gregarious and extroverted child until I wasput on this medication. Within months, Iturned into a sort of zombie and became completely introverted and my parentskept me socially isolated for the rest of my teenage years and earlyadulthood. On a daily basis, my mothertold me I would never have any friends, never be able to take care of myselfand never have a proper job. I refusedto listen to her and put myself through university twice and I now have 2degrees and various advanced qualifications. I stopped taking all medication at the age of 34, after seeing aneurologist who told me I never had epilepsy and should never have been put onmedication. Now that the medication isout of my system, my extroverted personality has come back and I don’t knowwhat to do with myself. I have nofriends and because I was kept isolated from the age of 12, I never learnedproper social skills. I am very lonelynow and desperately want lots of friends and to be surrounded by people, but Idon’t know how to do this anymore. It islike I have woken up from a terrible nightmare that started at the age of 12and I don’t have any idea who I am and was never allowed to develop apersonality. I cannot get help as nobodyseems to understand what is wrong with me because it is so complicated. I am at a loss as to what to do and am havingterrible anxiety and depression.:confused:
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?